MAUDE Adverse Event Report: Synthes GmbH 2.5MM DRILL BIT QC 170MM 80MM CALIBRATION; BIT, DRILL

Synthes GmbH 2.5MM DRILL BIT QC 170MM 80MM CALIBRATION; BIT, DRILL
Catalog Number 03.133.103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the doctor proceeded to drill the cortex using a 2.5 mm drill bit; the tip snapped while pressure was being applied to drill.The specialist was unable to retrieve this small fragment.The surgery concluded without any further issues or complications.There was no patient harm and no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that drill bit ø2.5 qc l170 calibration 80 had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø2.5 qc l170 calibration 80 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: manufacturing location: inspected, packaged, sterilized and released by: monument / supplier- orchid unique manufacturing date: 11-aug-2022 part number: 03.133.103s, 2.5mm drill bit qc 170mm ster 80mm calibration lot number: 1491p80 lot quantity: 100 nonconformance noted: n/a review of the dhr file: production order traveler met all inspection acceptance criteria.Packaging label logs (pll) lmd were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.A manufacturing record evaluation was performed for the finished device with batch number 1491p80.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: part number: 03.133m103, 2.5mm drill bit qc 170mm lot number: u414830 lot quantity: 478 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of conformance dated 01-aug-2022 was reviewed and determined to be conforming.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM DRILL BIT QC 170MM 80MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50216043
Report Number8030965-2026-08076
Device Sequence Number14983071
Product Code HTW
UDI-Device Identifier10886982269621
UDI-Public(01)10886982269621(10)1491P80
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.103
Device Lot Number1491P80
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale